MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLY, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLY, CEMENTED
Model Number 71337652
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that due to a hip dislocation a revision surgery is performed at (b)(6) on (b)(6) 2020.
 
Additional Manufacturer Narrative
It was reported that a revision surgery is performed due to a hip dislocation.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A clinical evaluation noted that no consent has been given to provide the requested surgical reports and x-rays.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to fit/sizing, traumatic injury, abnormal motion over time or patient medical history.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLY, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11114304
Report Number1020279-2021-00075
Device Sequence Number11661537
Product Code JDI
UDI-Device Identifier03596010598493
UDI-Public03596010598493
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71337652
Device Catalogue Number71337652
Device Lot Number20GM02580
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;